Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 123, NWS Tallahassee, FL

July 22, 2000Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2000, 4:54 PM CDT for Walton County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 22, 2000, 4:54 PM CDT (21:54 UTC)
Expired
Jul 22, 2000, 5:45 PM CDT
In force
51 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Walton County, FL

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:15 PM CDTThunderstorm WindCountywide, FLSome trees down on power lines in Freeport and northern Walton County. Reported by the Walton County Sheriff.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WUUS52 KTAE 222155
SVRTLH
FLC131-222245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTON COUNTY IN FLORIDA

* UNTIL 545 PM CDT

* AT 454 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS..MOVING
  SOUTH AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 545 PM CDT...
  DE FUNIAK SPRINGS...WALCAN
  EUCHEEANNA
  OWLS HEAD
  FREEPORT...PORTLAND
  BAY VIEW
  FLUFFY LANDING...ALLIGATOR

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3075 8610 3067 8633 3039 8633 3047 8588

WATSON
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 22, 2:30 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT SAT JUL 22 2000

HIGHLY AMPLIFIED FLOW FOR THIS TIME OF YEAR ACROSS NORTH AMERICA TO
CONTINUE THROUGH THE FORECAST PERIOD...AND SEVERAL SHORT WAVES WILL
ROUND THE TOP OF THE WESTERN U.S. RIDGE...THEN DROP SOUTHEASTWARD
INTO THE MEAN TROF OVER THE EAST...ONE APPROACHING SUNDAY AND
ANOTHER ON MONDAY. THE EFFECT WILL BE TO FURTHER AMPLIFY THE
TROF...AND PUSH A WEAK FRONTAL BOUNDARY...CURRENTLY NORTH OF OUR
FORECAST AREA...A BIT CLOSER TO US OVER THE NEXT SEVERAL DAYS.
QUESTION IS HOW MUCH CLOSER. GIVEN THAT THE MEAN TROF AXIS SHOULD
REMAIN MORE TO THE WEST...PREFER A SOLUTION THAT KEEPS BOUNDARY TO
THE WEST AND NORTH AND A SOLUTION SOMEWHERE BETWEEN THE ETA AND AVN
FITS MY PRECONCEIVED IDEA THE BEST. A POTENTIAL WILD CARD IS A
MID-UPPER LEVEL CIRCULATION SHOWN ON THE WATER VAPOR IMAGERY
DEVELOPING IN THE CENTRAL GULF...AND GIVEN THE DEPTH OF THE TROF
OVER THE EASTERN U.S. I LIKE THE MRF SOLUTION OF CLOSING OF AN UPPER
LEVEL LOW SOMEWHERE AT THE BOTTOM OF THE TROF BY THE MIDDLE OF NEXT
WEEK.  SEABREEZE REGIME SEEMS TO HAVE TRANSITIONED TO A TYPE 4 WHICH
ALSO IMPLIES HIGHER POPS FURTHER NORTH AWAY FROM THE COASTAL AREAS
THAN DID THE PREVIOUS TYPE 8 PATTERN.

ZONE FORECAST...LOW LEVEL CONVERGENCE OVER EXTREME SOUTHEAST PORTION
OF OUR FORECAST AREA AND INTO THE APALACHEE BAY IS ALREADY PRODUCING
THUNDERSTORM ACTIVITY THERE. HOWEVER...GIVEN THE COMBINATION OF ALL
OF THE ABOVE...AND HOPEFULLY NOT TOO MUCH WISHFUL THINKING...WILL GO
WITH HIGHER POPS AND LOWER MAX TEMPERATURES...THUS CLOSER TO
CLIMATOLOGY THROUGH THE FORECAST AND EXTENDED FORECAST PERIODS.

MARINE...WITH WEAT LOW PRESSURE PERSISTING OVER AND TO THE NORTH AND
WEAK HIGH PRESSURE TO THE SOUTH...WILL REMAIN IN A LIGHT TO MODERATE
WEST TO SOUTHWEST FLOW.  THE MAIN THREAT WILL BE HIGHER WINDS AND
SEAS NEAR THE THUNDERSTORMS.

FIRE WEATHER...RELATIVELY HIGH HUMIDITIES AND MORE CLOUDS AND
SHOWERS SHOULD PRECLUDE HAVING TO HIGHLIGHT ANY MAJOR PROBLEM AREAS
THROUGH THE FORECAST PERIOD.

OUTLOOK...PERSISTENT STRONG TROF FORECAST FOR GULF OF ALASKA SHOULD
HELP MAINTAIN CURRENT MEAN RIDGE POSITION OR PERHAPS EVEN A LITTLE
FURTHER WEST...AND AN UNUSUALLY DEEP TROF OVER THE EAST...WITH AN
AXIS JUST TO THE WEST OF OUR FORECAST AREA. THUS I EXPECT THE TREND
TO MORE NORMAL TEMPERATURES AND HIGHER POPS TO PERSIST BEYOND THE
EXTENDED FORECAST PERIOD.

TLH 072 093 073 091 3535
PFN 075 090 074 089 1424
DHN 073 091 071 090 2324
ABY 072 093 072 089 2424
VLD 072 093 072 090 2535

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

PD

In the hours before

Special weather statement, Jul 22, 11:25 AM CDT, 5 hours 29 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-221640-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1225 PM EDT SAT JUL 22 2000

...A FIRE ALERT REMAINS IN EFFECT FOR ALL OF SOUTHEAST ALABAMA...
...A CHANCE OF THUNDERSTORMS THIS AFTERNOON...

IN SOUTHEAST ALABAMA...A FIRE ALERT REMAINS IN EFFECT TODAY. FOR
SPECIFIC INFORMATION ABOUT THE FIRE ALERT OR WILDFIRES...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION OR VISIT THEIR WEB SITE AT
HTTP://WWW.FORESTRY.STATE.AL.US.

THERE IS A CHANCE OF SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS
AS THE GULF COAST SEA BREEZE MOVES INLAND ACROSS THE FLORIDA
PANHANDLE AND BIG BEND. A NEARLY STATIONARY FRONT OVER SOUTH
CENTRAL ALABAMA INTO CENTRAL GEORGIA MAY TRIGGER MORE WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS OVER EXTREME SOUTHEAST ALABAMA
AND EXTREME SOUTHWEST AND SOUTH CENTRAL GEORGIA.

MOST OF THE THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS...HOWEVER AN ISOLATED SEVERE STORM IS POSSIBLE WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. SPOTTER ACTIVATION
IS NOT ANTICIPATED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR
TUNE INTO NOAA WEATHER RADIO.

MAJ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:13 PM CDTSevere Thunderstorm WarningTAELeon, Wakulla47 min
Jul 22, 5:32 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington43 min
Jul 22, 6:15 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson45 min
Jul 22, 6:15 PM CDTSevere Thunderstorm WarningTAEWashington45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.